MAUDE Adverse Event Report: ENCORE MEDICAL L.P FOUNDATION PRIMARY KNEE; INSERT, STD., PRIMARY, SIZE4 9MM CM

ENCORE MEDICAL L.P FOUNDATION PRIMARY KNEE; INSERT, STD., PRIMARY, SIZE4 9MM CM
Model Number 385-09-504
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery: due to the patient having ankle surgery two weeks ago which became infected and spread to her knee.The surgeon removed the implants and washed out the knee.
 
Additional Manufacturer Narrative
The reason for this revision surgery was an infection.The previous surgery and the revision detailed in this investigation occurred 5.2 years apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device has not made been available to djo surgical for examination.A review of the implant device history records (dhrs) show that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to an infection.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.There were no findings during this investigation that indicate that the reported device had a direct connection with the patient's infection.The root cause of this complaint was a revision surgery due to a previous ankle surgery which became infected and spread to the knee.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION PRIMARY KNEE
Common Device Name
INSERT, STD., PRIMARY, SIZE4 9MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin TX 78758 5445
MDR Report Key6682692
Report Number1644408-2017-00516
Device Sequence Number16157611
Product Code JWH
UDI-Device Identifier00888912117722
UDI-Public(01)00888912117722
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K000590
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2016
Device Model Number385-09-504
Device Catalogue Number385-09-504
Device Lot Number59601305
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer07/12/2017
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR